MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. CARESITE MICRO¿; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. CARESITE MICRO¿; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 415400
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: brief inquiry description: chemo leaked from extension set onto patient.Detailed inquiry description: patients extension set separated from the piv and blood and chemo leaked onto patient.Patient had docetaxel chemotherapy infusing when the cap on the iv catheter became disconnected from the extension tubing on the patient's piv.Patient's piv then back flowed blood all over the patient, the infusion chair, and the floor.The chemotherapy that was infusing when the cap became detached, leaked onto the patient's skin, the infusion chair, and the floor.Patient put on her call light when she noticed her iv was bleeding.When writer walked in the room, immediately clamped patient's piv to stop it from further bleeding and stopped the patient's infusion pump to stop further chemotherapy from leaking all over.Chemo spill kit was then obtained, and the chemotherapy was cleaned up per protocol.Cleaned up the blood on the patient, chair, and floor, and washed patient's arm with soapy wipes where the chemotherapy came into contact with her skin.Offered patient hospital gown and pants to wear.After chemo and blood clean up.Infusion was restarted with no further issue.Instructed patient to monitor her skin for any adverse reactions and let triage know if she develops any issues.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) photo was submitted to the manufacturer for evaluation.Through visual examination of the photo, the photo was noted to be of the packaging that showed the item number, expiration date and lot number information.The actual complaint product was not observed in the photo.The reported defect could not be observed from the photo.Retained samples with the same lot number were visually inspected.Additionally, a lure taper test was also conducted, with the results indicating that five out of five samples were found acceptable with passing results.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
CARESITE MICRO¿
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21961466
Report Number2523676-2025-00427
Device Sequence Number9274280
Product Code FPA
UDI-Device Identifier04046955781881
UDI-Public(01)04046955781881(11)240603(17)290603(10)0061945144
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K212842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number415400
Device Lot Number0061945144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown